How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Kaushik Your Own Question

Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4579
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

HI I HAVE SUFFERED WITH DEPRESSION FO ALMOST A YEAR NOW MY

Customer Question

HI I HAVE SUFFERED WITH DEPRESSION FO ALMOST A YEAR NOW MY DOCTOR HAVE PUT ME ON MIRTAZAPINE ANTI DEPRESSANT ONE AT NIGHT AND ONE DIAZEPAM IN THE MORNING.THE FIRST TIME I SAW MY DOCTOR AFTER BEING ON THESE PILLS ABOUT A MONTH AND TOLD HIM I WAKE UP EVERY MORNING WITH MY HEAD BUZZING MY LEGS ARE LIKE JELLY AND I CAN HARDLY WALK I HAVE TO FORCE MYSELF OUT OF BED AS WHEN I AWAKE I FEEL SO HEAVY HEADED IT IT VERY SCARY BUT MY DOCTOR TOLD ME IT EFFECT PEOPLE IN DIFFERENT WAYSAND DID NOTHING ABOUT IT.SO THIS HAS BEEN GOING ON NOW AMOST A YEAR I KEEP GOING TO HIM AND TELLING HIM HOW I FEEL BUT HE DONT DO NOTHING CAN YOU PLEASE TELL ME WHY AM I WAKING UP FEELING LIKE THIS ITS EVERY MORNING IT IS SO DEPRESSING AND I JUST NEED SOMEONE TO HELP ME WITH HOW I FEEL.THANK YOU MRS HEARN.
Submitted: 8 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 8 years ago.

Hi there,

 

Can you please tell me the dose of diazepam that you are taking?

 

Do you have difficulty in sleeping, is that why he has put you on diazepam?

 

Are your symptoms of depression gone or are you still struggling with them?

Customer: replied 8 years ago.
HI I ONLY TAKE ONE IN THE MORNING NO I SLEEP OK I AM STILL STRUGGLING WITH MY DEPRESSION
Customer: replied 8 years ago.
HI I ONLY TAKE ONE DIAZEPAM IN THE MORNING AND I DO SLEEP OK AND YES I AM STILL STRUGGLING WITH MY DEPRESSION.
Expert:  Dr. Kaushik replied 8 years ago.

Dear XXXXXsy,

 

The way your treatment has been going on is actually the root cause for your present symptoms and for you not getting well completely inspite of taking the medications honestly. Actually your doctor has placed you on diazepam which is a long acting benzodiazepine which has a strong hypnotic( inducing sleep)action, and you have been taking it in morning , so no wonder you feel sleepy , sluggish and worn out throughout the day. AND to add to the woes he has placed on mirtazapine which though is given in moderate to severe depression but has strong side effects of sleepiness and dizzyness.

 

So, now you understand why you are feeling the way you feel right now.

So, i strongly suggest that you ask him to put on other antidepressants such as Venlafexine and trazadone combination and stop these two drugs and also add another anti anxiety drug which does not cause much sleep and that is buspirone.

 

Your doctor should have changed your medications long ago since you were not feeling alright and there was not much improvement in depression either.

 

So either, he should change your treatment or you should change your doctor.

 

Wish you get the treatment you deserve.

Regards...

------------------------------------

Please press the accept button if you feel satisfied with my answer and kindly leave a positive feedback

Dr. Kaushik and other Mental Health Specialists are ready to help you
Customer: replied 8 years ago.
hi when you asked me the dose of diazepam i am taking i thought you meant how many sorry well i take one in the morning 2mg and one mirtizipine at night 15mg would this still make me feel the same as you said with this doseage thank you mrs hearn
Expert:  Dr. Kaushik replied 8 years ago.

Hi there,

 

Well as i have mentioned before in my answer , diazepam is a long acting benzodiazepine , and taking it in the morning makes you feel sluggish , sloppy.So instead of taking diazepam , you may start with buspirone or short acting benzodiazepine such as lorazepam or clonazepam .

 

As for mirtazapine , the drug has not much been effective as it is , so it is better,instead you start on venlafexine and low dose trazadone .

That i hope will solve the purpose.

Regards.....

---------------------------------

 

 

Related Mental Health Questions